Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Treatment For Hemophiliac
Sep 20, 2002

My friend is a hemophiliac who contracted the HIV virus via contaminated Factor VIII product in the 80's. He began to take medication for AIDS symptoms just in the last two years. His question is this...He was first taking Viracept, but was taken off this medication after too many side effects. He was taking Viread, Zerit, and Epivir but is suffering again from too many side effects. Is there any drug combination that you may know of that has a higher percent rate of success in treating hemophiliacs with AIDS?

Response from Dr. Henry

In general hemophiliacs don't suffer from a different set of side effects of HIV drugs than other patient populations. There are 16 different HIV drugs now available which can be used in hundreds of different combinations. Usually-though sometimes by a trial and error process-there is a combination that can be tolerated by almost any patient. Some folks seem more susceptible to side effects for unclear reasons. Your friend's initial regimens are well tolerated by many if not most patients on them. Some of the side effects diminish over time or can be managed to a tolerable level so treatment can be continued. If the side effects persist, a change is often in order. What might work depends on that history of treatment, status of other disease process es and organs (i.e. liver, bone marrow, neuropathy). Most HIV specialist are used to working with patient to fit a decent fit of drug and patient. KH



Previous
Acid Reflux stopped w/ new 600mg Sustiva tablet..
Next
Painful joints

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement